MAUDE Adverse Event Report: ABBOTT MEDICAL MASTERS SERIES MECHANICAL HEART VALVE; HEART-VALVE, MECHANICAL

ABBOTT MEDICAL MASTERS SERIES MECHANICAL HEART VALVE; HEART-VALVE, MECHANICAL
Model Number 29MJ-501
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Low Blood Pressure/ Hypotension (1914); Unspecified Infection (1930); Ischemia (1942); Myocardial Infarction (1969); Renal Failure (2041); Sepsis (2067); Shock (2072); Obstruction/Occlusion (2422); Heart Failure/Congestive Heart Failure (4446); Respiratory Insufficiency (4462)
Date of Event 03/11/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It is unknown if the device is returning for analysis.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
The patient underwent cardiac surgery on (b)(6) 2025, including septal myomectomy and an attempted mitral valve repair with an annuloplasty ring.Due to intraoperative failure of the repair, the procedure was converted to mitral valve replacement with implantation of a master series mechanical heart valve (abbott / (b)(6).The surgical course was characterized by prolonged and cumulative aortic cross-clamp time of approximately 206 minutes, resulting from an extended initial repair attempt followed by re-clamping for valve replacement.Postoperatively, the patient developed severe hemodynamic instability and cardiogenic shock, with biological markers demonstrating extensive myocardial injury (markedly elevated troponin, ck/ck-mb, and bnp values), consistent with a major perioperative myocardial infarction.The clinical evolution was further complicated by acute heart failure requiring prolonged high-dose inotropic and vasopressor support, respiratory failure, septic shock, and multiorgan dysfunction.The patient required multiple surgical reinterventions, renal replacement therapy, prolonged mechanical ventilation with tracheostomy, gastrostomy, and extended intensive care and hospital stays totaling approximately 11 months.Although survival was achieved, the patient sustained irreversible functional impairment with persistent severe morbidity and long-term immobilization at the time of reporting.

Brand Name
MASTERS SERIES MECHANICAL HEART VALVE
Common Device Name
HEART-VALVE, MECHANICAL
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT MEDICAL REG# 2648612
lot 20 b st caguas
caguas 00725
*   00725
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key25237019
Report Number2135147-2026-03438
Device Sequence Number13387075
Product Code LWQ
UDI-Device Identifier05415067045058
UDI-Public(01)05415067045058(17)271023
Combination Product (Y/N)N
PMA/510(K) Number
P810002
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Consumer,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/20/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number29MJ-501
Device Catalogue Number29MJ-501
Device Lot NumberC00005310
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/28/2026
Initial Report FDA Received Date05/20/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/24/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention; Disability; Other;
Patient SexUnknown